MAUDE Adverse Event Report: ICU MEDICAL, INC. JELCO PROTECTIV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL, INC. JELCO PROTECTIV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 328000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device not received by manufacturer. a supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the product had a filter bleed, which is intended to be a line where blood does not come in contact with nurse.There was no reported patient involvement.
 
Additional Manufacturer Narrative
H2) device evaluation: d3 manufacturer establishment name updated.D9 date returned to manufacturer: 7/9/2025.H3, h6: the device was returned for root cause analysis and the investigation findings concluded after visual inspection and functional testing, and the customer problem was not able to be duplicated.One needle guard assembly without catheter assembly and sheath was returned and there was evidence of blood pooling into the guard and nose components indicative of an issue during use, however there was no cannula gaping or damage to porous barrier noted that could potentially result in the reported leakage.Of note, the image taken upon receipt at the decontamination site displayed drops in the end cap component consistent with blood pooling in the guard migrating outside the flash chamber where the porous barrier was located.Dried blood residue was identified in the flashback chamber and showed normal evidence of flash with no leakage between porous barrier and flash chamber.It should be noted that during use, the valve was not intended to prevent backflow of blood in the guard.Without the catheter assembly for the returned sample to evaluate for potential valve functionality issues, the complaint cannot be confirmed as the result of a manufacturing nonconformance, and root cause is unknown.

Brand Name
JELCO PROTECTIV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22160189
Report Number3012307300-2025-06718
Device Sequence Number8907084
Product Code FOZ
UDI-Device Identifier10351688081964
UDI-Public(01)10351688081964
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number328000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown